Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 40, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 3, 2007, 1:09 PM PDT for Riverside County, California. It took effect at Sep 3, 2007, 1:14 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2007, 1:09 PM PDT (20:09 UTC)
- In effect from
- Sep 3, 2007, 1:14 PM PDT
- Expired
- Sep 3, 2007, 4:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 032014
FFWSGX
CAC065-032315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
109 PM PDT MON SEP 3 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA... THIS INCLUDES
THE CITY OF SAGE...
* UNTIL 415 PM PDT
* AT 100 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER SAGE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAGE AND
HEMET.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS ALONG AND NEAR SAGE ROAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3348 11731 3355 11743 3365 11739 3377 11749
3398 11719 3394 11680 3343 11626 3343 11720
TIME...MOT...LOC 2009Z 180DEG 0KT 3358 11692
$$
SCV1 follow-up statement
000
WGUS76 KSGX 032128
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
228 PM PDT MON SEP 3 2007
CAC065-032138-
RIVERSIDE CA-
228 PM PDT MON SEP 3 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN RIVERSIDE
COUNTY...
LAT...LON 3348 11731 3355 11743 3365 11739 3377 11749
3398 11719 3394 11680 3343 11626 3343 11720
TIME...MOT...LOC 2128Z 180DEG 0KT 3358 11692
$$
SCVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 9:30 AM PDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 3, 9:30 AM PDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT MON SEP 3 2007
.SYNOPSIS...
HIGH PRESSURE OVER ARIZONA WILL CONTINUE HOT HUMID WEATHER TODAY.
MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING SCATTERED THUNDERSTORMS
TO THE MOUNTAINS...DESERTS...AND INLAND VALLEYS THIS AFTERNOON AND
EARLY EVENING. COOLER WEATHER WILL ARRIVE TUESDAY WITH A RETURN TO
SEASONAL TEMPERATURES THE REST OF THE WEEK. SOME RETURN OF THE
MARINE LAYER CLOUDS ARE EXPECTED AS WELL. MOISTURE WILL INCREASE
AGAIN FROM THE SOUTH THURSDAY PRESENTING ANOTHER CHANCE OF SHOWERS
MAINLY FOR THE MOUNTAINS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE ATMOSPHERE IS READY FOR ONE MORE DAY OF THUNDERSTORMS AND HEAT.
THE FIRST CUMULUS CLOUDS HAVE ALREADY STARTED TO FORM ON THE MTN
CRESTS. THE 12Z NKX SOUNDING CONFIRMS A VERY SIMILAR MOISTURE AND
INSTABILITY PROFILE AS WAS SEEN SUN. THE FLOW ALOFT IS SOLIDLY FROM
THE EAST...BUT WEAK. THAT MEANS STORMS WILL BE IN THE VALLEYS AGAIN.
AND ONCE AGAIN THE MAIN THREATS FROM THE TSTORMS WILL BE HEAVY RAIN
CAUSING FLASH FLOODING AND STRONG WINDS CAUSING DAMAGE. THE HEAT
WILL BE OPPRESSIVE AND TEMPS THIS MORNING ARE RUNNING AS HIGH OR
EVEN HIGHER THAN THEY WERE ON SUN MORNING. SO THE REGION WILL ENJOY
A VERY HOT HOLIDAY WITH A FEW NASTY STORMS THROWN IN. SOME RELIEF
FROM THE HEAT WILL ARRIVE TUE AND WED AS A TROUGH OF LOW PRESSURE
MOVES THROUGH THE WESTERN U.S. FROM THE NORTH. THE TEMPS WILL GO
DOWN IN ALL AREAS BUT THE TROUGH DOES NOT FULLY SWEEP AWAY THE
MOISTURE AND THERE ARE STILL SMALL CHANCES OF PRECIP TUE AND WED
AFTERNOONS ESPECIALLY IN THE SOUTH. THE FLOW TURNS MORE SOUTHERLY SO
THE FEW TSTORMS THAT DEVELOP TUE AND WED SHOULD STAY IN THE MTNS AND
DESERTS. THE MARINE LAYER WILL PRESENT ITSELF AGAIN IN THE FORM OF
NOCTURNAL COASTAL CLOUDS THAT ARE NOT VERY EXTENSIVE TUE AND WED
NIGHTS. THE REMNANTS OF HENRIETTE ARE FORECAST TO MOVE INTO AZ THU
AND OUR REGION WILL ONLY BE ON THE FRINGES OF ITS MOISTURE. THE
CHANCES OF SHOWERS WILL RISE A NOTCH THAT DAY. BY FRI THE MOISTURE
GOES EAST. THIS SOLUTION HAS BECOME MORE CONSISTENT WITH SEVERAL
RECENT MODEL RUNS. OVER THE WEEKEND SOCAL REMAINS IN SOME KIND OF NO
MANS LAND WITH NO TROUGH OR RIDGE TAKING HOLD...AND TEMPS APPEAR TO
REMAIN NEAR NORMAL. SEVERAL RECENT MODEL RUNS DEPICT A TROUGH
DEVELOPING OFF THE WEST COAST OVER THE OCEAN...WHICH MAY GENERATE A
RIDGE OVER SOCAL EARLY NEXT WEEK. THAT WOULD MEAN MORE HEAT...BUT A
DRY HEAT.
&&
.AVIATION...031530
ANOTHER DAY OF EXTREME HEAT AND UNUSUALLY HIGH DENSITY ALTITUDES
TODAY WITH MAX TEMPERATURES OF 110 AT ONT...95 AT SNA AND 90 AT SAN.
LATE MORNING THUNDERSTORMS WILL FORM OVER THE MOUNTAINS AND BUILD
THROUGH THE AFTERNOON PRODUCING STRONG DOWNDRAFT WINDS AND FREQUENT
LIGHTNING. THUNDERSTORM TOPS WILL REACH 50KFT...AND THUNDERSTORMS
WILL AGAIN DRIFT WEST OVER THE INLAND VALLEYS THIS AFTERNOON.
CONVECTION WILL FADE IN THE EVENING.
MARINE LAYER WILL NOT BE A FACTOR TONIGHT BUT WILL START TO RECOVER
TUESDAY NIGHT AS THE HIGH PRESSURE ALOFT DECREASES AND ONSHORE FLOW
INCREASES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM 10 AM PDT THIS MORNING THROUGH THIS
EVENING FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
EMPIRE-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS.
EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 7 PM PDT THIS
EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY
COASTAL AREAS-SAN DIEGO COUNTY VALLEYS.
&&
PUBLIC...MM
AVIATION/MARINE...MOEDE
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Sep 3, 5:30 AM PDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 530 AM PDT MON SEP 3 2007 CAZ042-043-048-050-055>058-060>062-040200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 530 AM PDT MON SEP 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHWEST CALIFORNIA. STRONG HIGH PRESSURE ALOFT WILL BRING ANOTHER HOT HUMID DAY DAY TO INLAND AREAS TODAY WITH COOLING AND DRYING FOR TUESDAY AND WEDNESDAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL CAUSE A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...DECREASING TOWARD MID WEEK THEN POSSIBLY INCREASING AGAIN THURSDAY AND FRIDAY. .DAY ONE... TODAY AND TONIGHT FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND INLAND VALLEYS FROM 10 AM UNTIL 7 PM. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS HIGH FOR THE MOUNTAINS AND NORTHERN DESERTS. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. THE FLASH FLOOD POTENTIAL IS MODERATE FOR THE SOUTHERN DESERTS... INLAND VALLEYS...AND SANTA ANA MOUNTAINS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. EXCESSIVE HEAT WARNING FROM 10 AM UNTIL 7 PM FOR INLAND COASTAL AND VALLEY AREAS. SEE LAXNPWSGX FOR DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:15 PM PDT | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
| Sep 3, 12:04 PM PDT | Flash Flood Warning | SGX | San Bernardino | 116 min |
| Sep 3, 1:46 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.